Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 20, 2014, 4:21 PM EDT for Amherst County, City of Buena Vista, City of Lynchburg, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 20, 2014, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, City of Buena Vista, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WWUS81 KRNK 202021 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 421 PM EDT FRI JUN 20 2014 VAZ024-034-035-045-046-202100- APPOMATTOX VA-AMHERST VA-BEDFORD VA-CAMPBELL VA-ROCKBRIDGE VA- 421 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA... AMHERST COUNTY IN CENTRAL VIRGINIA... NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA... SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 500 PM EDT * AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NAOLA...MOVING TO THE SOUTHEAST AT 20 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LYNCHBURG CITY... FOREST... BUENA VISTA CITY... AMHERST... AND FORKS OF BUFFALO. THIS INCLUDES LIBERTY UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3765 7953 3778 7935 3748 7882 3723 7918 TIME...MOT...LOC 2018Z 314DEG 18KT 3757 7926 $$ 16
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:02 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 20, 4:02 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT FRI JUN 20 2014 .SYNOPSIS... A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS CENTRAL VIRGINIA. THIS FRONT WILL LIFT NORTHEAST OF THE AREA THIS EVENING. LOW PRESSURE WILL MOVE ALONG THIS FRONT...THROUGH THE OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 253 PM EDT FRIDAY... A WARM FRONT IS TRACKING NORTH OF THE FORECAST AREA LEAVING THE REGION IN A WARM AND HUMID AIR MASS. AFTERNOON HEATING AND INSTABILITIES POPPING STORMS THAT WILL EVENTUALLY GEL IN TO LINES TRACKING OVER THE AREA AND OVER AN UPPER LEVEL RIDGE TO THE SOUTH. SO FAR STORMS ARE SMALL BUT INTENSE WITH DIME TO NICKEL SIZE HAIL IN THE STRONGER CELLS. HAIL CORE WILL LIKELY BECOME BIGGER THROUGH THE REST OF THE AFTERNOON ADDING DOWNBURST WIND THREAT. THESE AFTERNOON STORMS WILL CONTINUE TO TRACK NW TO SE INTO THIS EVENING AND FADE OR LEAVE THE FORECAST AREA DURING THE EVENING. AFTER MIDNIGHT...LOOKING FOR A MESOSCALE DISTURBANCE OR REMNANTS OF TO TRACK INTO WEST-CENTRAL VIRGINIA. THIS SYSTEM WILL TRACK ACROSS CENTRAL VIRGINIA THEN DIVE SOUTH TOWARDS NORFOLK SATURDAY MORNING. THE BULK OF THE RAIN AND POSSIBLE WIND WITH THIS SYSTEM STAYING NORTH OF THE AREA. HOWEVER...A TAIL OF CONVECTION IS EXPECTED TO MOVE ACROSS THE MOUNTAINS DURING THE EARLY MORNING HOURS SATURDAY...THEN TO THE PIEDMONT BY THE AFTERNOON. WITH LOSE OF HEATING...MOST STORMS WILL JUST HAVE HEAVY RAIN AND WIND GUSTS TO 40 MPH. WITH LINGERING INSTABILITIES AND HIGH DEW POINTS...A FEW STORMS COULD REMAIN STRONG TO SEVERE TRACKING ACROSS THE AREA. AS THIS STORM EXITS THE PIEDMONT...IT WILL TAKE OR REDUCE SATURDAY AFTERNOON/S INSTABILITIES...THEREFORE LOWERING POPS IN THE AFTERNOON FROM WEST TO EAST. WITH POSSIBLE RAIN AND CLOUDS OVER THE AREA SATURDAY...TEMPERATURES WILL BE A FEW DEGREES COOLER BUT WITH HIGH DEW POINTS...STILL REMAIN MUGGY. EXPECTED HIGHS WILL RANGE FROM NEAR 80F IN THE GREENBRIER VALLEY TO UPPER 80S INTO THE PIEDMONT. THE SUMMER SOLSTICES BEGINS AT 651A SATURDAY MORNING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 320 PM EDT FRIDAY... THE UPPER TROUGH OVER THE ERN GREAT LAKES SATURDAY WILL BE MOVING EAST OFF THE NEW ENGLAND COAST BY MONDAY. NW FLOW ALOFT WILL BECOME WEAKER AS 5H RIDGE BUILDS BACK IN FROM THE SOUTHWEST. AT THE SFC FRONT STAYS OVER THE NC/SC AREA. WAVE OF LOW PRESSURE ALONG IT WILL ALLOW FOR HIGHER CHANCE OF SHOWERS INTO SAT EVENING OUT EAST BEFORE DEEPER MOISTURE EXITS. NOT MUCH CHANGE IN AIRMASS...EXCEPT FOR SOME WIND DIRECTION CHANGE TO THE EAST. THIS WILL HELP OVERALL IN TEMPS FROM HITTING THE 90S OUT EAST AS MODELS FAVOR MORE MOISTURE TO SETUP INTO THE REGION EAST OF THE BLUE RIDGE. WILL BE HAVING HIGH CHANCE OF POPS SAT EVENING EAST TO EXIT OVERNIGHT. EASTERLY FLOW WILL BE KEEPING A FEW SHOWERS INTO THE PIEDMONT/FOOTHILLS OF VA INTO PORTIONS OF THE NC PIEDMONT INTO SUNDAY MORNING. SUNDAY FAVORS A SHOWER/STORM CHANCE OVER THE BLUE RIDGE AS FLOW TURNS MORE SE. WITH NW FLOW ALOFT WEAKENING AND A WEAK SE SFC FLOW...STORMS THAT FORM WILL BE CAPABLE OF PRODUCING SIGNIFICANT RAINS WITH PWATS STILL RUNNING FROM 1.25 TO 1.5 INCHES...AND STORMS REMAINING ANCHORED AT TIMES. THE OVERALL COVERAGE WILL BE ISOLATED/WIDELY SCATTERED. SUNDAY NIGHT INTO MONDAY WILL SEE SFC HIGH SITUATE ITSELF OVERHEAD. WEAK FLOW SFC/ALOFT WILL LEAD TO NO MOVEMENT OF AIR. MOISTURE IS EXPECTED TO BE IN THE LOW LVLS SO SHOWERS WILL BE AROUND ALL NIGHT THOUGH NO REAL FOCUSING MECHANISM. MONDAY THERE SHOULD BE ENOUGH SFC CONVERGENCE IN THE MTNS TO HAVE SCATTERED SHOWERS AND STORMS. THERE WILL BE A WEAK SHORTWAVE MOVING ACROSS THE OHIO VALLEY INTO THE SHENANDOAH VALLEY MONDAY...SO POSSIBILITY OF SOME MORE ENHANCED THREAT. BY MONDAY NIGHT...THE EASTERN RIDGE BUILDS AS THE UPSTREAM TROUGH INTO THE MIDWEST INCREASES IN LATITUDE. POPS WILL BE STAYING ON THE LOW SIDE MONDAY NIGHT GIVEN THIS INCREASE IN HEIGHTS OVER THE CWA. LOWS THROUGH THE PERIOD WILL BE MAINLY IN THE 60S...WITH HIGHS IN THE 80S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 140 PM EDT FRIDAY... THIS PERIOD OF THE FORECAST WILL STAY SIMILAR TO THE PREVIOUS FORECAST. THE AIRMASS OVERALL STAYS ON THE WARM/HUMID SIDE WITH 5H RIDGE OVER THE SOUTHEAST. ONE TROUGH AND ASSOCIATED FRONT WORKS ACROSS THE MIDWEST INTO THE MID ATLANTIC BY WEDNESDAY. THIS WILL NUDGE OUR CHANCE OF STORMS UP MIDWEEK. THE FRONT SITUATES ITSELF MORE IN A WEST TO EAST ORIENTATION THU-FRI WHICH WILL KEEP THREAT OF SHOWERS AND STORMS AROUND. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT FRIDAY... PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW. A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT. EXTENDED AVIATION DISCUSSION... A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1111 AM EDT FRI JUN 20 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211515- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1111 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 20, 2:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT FRI JUN 20 2014
NCZ004-005-VAZ032-043-202000-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
253 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PENNS STORE...MOVING TO THE SOUTHEAST AT
15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
SPENCER...
STONEVILLE...
AND RIDGEWAY.
LAT...LON 3651 8017 3667 8007 3657 7971 3654 7971
3654 7965 3631 7979
TIME...MOT...LOC 1852Z 296DEG 12KT 3657 8005
MBSSpecial weather statement, Jun 20, 2:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUN 20 2014
VAZ023-034-201930-
BEDFORD VA-BOTETOURT VA-
259 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE SOUTH AT 10
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
MONTVALE...
GOODVIEW...
THAXTON...
AND BLUE RIDGE.
LAT...LON 3725 7951 3719 7976 3721 7978 3723 7978
3722 7980 3722 7983 3742 7985 3748 7966
TIME...MOT...LOC 1856Z 342DEG 10KT 3739 7974
MBSSpecial weather statement, Jun 20, 3:18 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT FRI JUN 20 2014
VAZ007-009-202015-
SMYTH VA-TAZEWELL VA-
318 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BREAKS
INTERSTATE TO NEAR DAVENPORT...MOVING TO THE EAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
RAVEN...
AND BROADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8173
3688 8149 3694 8182 3696 8178 3700 8179
3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 1913Z 286DEG 22KT 3733 8230 3704 8207
MBSSpecial weather statement, Jun 20, 4:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT FRI JUN 20 2014
VAZ032-202100-
PATRICK VA-
411 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STUART...MOVING TO THE SOUTHEAST AT 15
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STUART...
PENNS STORE...
AND CRITZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3670 8036 3678 8016 3665 8006 3655 8005
3654 8006 3654 8030
TIME...MOT...LOC 2009Z 334DEG 13KT 3668 8023
MBSSpecial weather statement, Jun 20, 4:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT FRI JUN 20 2014
VAZ007-009-010-202100-
SMYTH VA-TAZEWELL VA-BLAND VA-
418 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLIFFIELD...MOVING TO THE EAST AT 25
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BURKES GARDEN...
TAZEWELL...
CERES...
SUITER...
AND ASBERRYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3718 8176 3713 8117 3705 8121 3703 8126
3696 8135 3697 8136 3696 8138 3689 8132
3689 8133 3702 8181 3703 8181
TIME...MOT...LOC 2013Z 287DEG 23KT 3707 8160
16Special weather statement, Jun 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 421 PM EDT FRI JUN 20 2014 VAZ024-034-035-045-046-202100- APPOMATTOX VA-AMHERST VA-BEDFORD VA-CAMPBELL VA-ROCKBRIDGE VA- 421 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA... AMHERST COUNTY IN CENTRAL VIRGINIA... NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA... SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 500 PM EDT * AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NAOLA...MOVING TO THE SOUTHEAST AT 20 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LYNCHBURG CITY... FOREST... BUENA VISTA CITY... AMHERST... AND FORKS OF BUFFALO. THIS INCLUDES LIBERTY UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3765 7953 3778 7935 3748 7882 3723 7918 TIME...MOT...LOC 2018Z 314DEG 18KT 3757 7926 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:50 PM EDT | Special Weather Statement | RNK | Wythe | 55 min |
| Jun 20, 1:38 PM EDT | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Jun 20, 2:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 20, 2:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Jun 20, 2:53 PM EDT | Special Weather Statement | RNK | Henry | 67 min |
| Jun 20, 2:59 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Jun 20, 3:01 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 119 min |
| Jun 20, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin | 38 min |
| Jun 20, 3:18 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 20, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 32 min |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 37 min |
| Jun 20, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 42 min |
| Jun 20, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 39 min |
| Jun 20, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jun 20, 4:11 PM EDT | Special Weather Statement | RNK | Patrick | 49 min |
| Jun 20, 4:18 PM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| Jun 20, 4:26 PM EDT | Flash Flood Warning | RNK | Patrick | 2 hr |
| Jun 20, 4:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Jun 20, 4:37 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jun 20, 4:42 PM EDT | Special Weather Statement | RNK | Montgomery | 48 min |
| Jun 20, 5:19 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 56 min |
| Jun 20, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 57 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, City of Lynchburg | 57 min |
| Jun 20, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig | 57 min |
| Jun 20, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 62 min |
| Jun 20, 7:00 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 20, 7:15 PM EDT | Special Weather Statement | RNK | Botetourt | 60 min |
| Jun 20, 7:43 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 47 min |
| Jun 20, 7:51 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte, City of Lynchburg | 39 min |
| Jun 20, 1:36 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| Jun 20, 2:06 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| Jun 20, 2:07 PM EDT | Special Weather Statement | RNK | Rockingham | 23 min |
| Jun 20, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 35 min |
| Jun 20, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 35 min |
| Jun 20, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 46 min |
| Jun 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 32 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 31 min |
| Jun 20, 4:40 PM EDT | Special Weather Statement | RNK | Stokes | 65 min |
| Jun 20, 6:11 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 64 min |
| Jun 20, 4:31 PM EDT | Special Weather Statement | RNK | Monroe | 59 min |
| Jun 20, 6:02 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 58 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.